I’ve devoted a lot of time to exposing the dangers of supposedly “harmless” drugs. Tylenol, antacids, allergy meds… it’s no short list.
And brace yourself, because that list just got a little longer.
Recently the FDA put out a new warning, linking high doses of loperimide — better known as Imodium, the popular anti-diarrheal — to fatal heart arrhythmia.
This announcement follows nearly 50 cases of serious cardiac events — including abnormal heart rhythm and cardiac arrest — that have been reported in relation to loperimide.
Of the 48 cases of heart problems reported, 31 led to hospitalization, while 10 ended in death. That’s more than 20 percent.
To be fair, these outcomes are the result of doses that exceed the recommended daily maximum. And most of them have been linked to intentional misuse.
(Believe it or not, loperimide abuse occurs somewhat regularly, due to its ability to mimic the euphoric effects of opioid drugs — like heroin and oxycodone — at very high doses.)
But high doses of Imodium are hardly unthinkable for patients struggling with serious cases of IBS.
Unfortunately, that desperate attempt at relief could prove fatal.
The good news is, you don’t need drugs like Imodium to get your bowels under control. In fact, I covered this topic in detail back in the October 2013 issue of my monthly newsletter, Logical Health Alternatives.
Subscribers have access to all of these archives (and more) — so if you haven’t already, sign up today.
Before you or someone you love falls victim to yet another “harmless” drug.